Last reply 3 months ago
MS Hug

Hey All, I am just recovering from the third relapse since Nov last. Three doses of intravenous steroids later and feeling a bit broken.
I think I am experiencing the MS Hug for the first time, it appeared a couple of days after the steroids. I have a tightness around my ribs, a general dull ache too. The scary bit is that every so often this weakness overtakes me, its like everything on my right side gets heavy and I feel like I will pass out. Really hard to explain but has anyone experienced this? It lasts for about 20-30secs. I think it is some kind of pain that is coming from the MS Hug. I am lucky it has happened only at home as I feel I will pass out.

Sorry if i’m not explaining it well. Anyone got any insight on this?

Norabeth

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 months ago

@norabeth_hogan , it may well be the MS Hug. Alternatively, it could be anxiety, which can play tricks like that. And, given recent events, you have every right to feel anxious.

You may want to pop and see your GP, just to have your vital signs checked out, to eliminate any non-MS causes.

I’m a bit concerned about the Steroids. It is recommended that you only have two courses a year, not three in four months. Perhaps you weren’t given a full course?

There’s some details about Steroids here :-

https://www.mstrust.org.uk/a-z/steroids-methylprednisolone

Is your Disease Modifying Therapy (DMT) being reviewed, after these recent events?


look
3 months ago

Hi,
Had to respond to your post. I too get the MS Hug (inappropriate name or what!?) symptoms. I was diagnosed 20 years ago and this has been a newish symptom (five years) for me. The Feelings can be there for A few hours and it feels as though you can’t breathe/talk/move. I was told my MS clinic nurses that rest ie lying down helps and if it’s a very bad episode then a dose of Diazepam can help as a muscle relaxant. Neurologist has suggested Gabapentin or the other drug (sorry I can’t remember) but I’m sticking with occasional use of Diazepam from GP. It’s a horrible symptom and you have my sincere sympathies! I thought I was having a heart attack th first time it happened about 5 years ago! Best wishes,
Lucy


tracyd
3 months ago

@norabeth_hogan

Chest tightness is also aside effect of simply being on an IV drip, doesn’t matter if its Saline, Steroids or whatever. It could simply be that.

Please ensure you’re drinking plenty of water, 2-3 litres a day if you can so that your system is well hydrated and if you’re that way inclined pour yourself a nice big G&T, put your feet up for a bit, watch kitten videos on YouTube and try to relax, being tense with MS makes everything worse xx

Post Comment

You must be logged in to reply to this topic.